Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 8, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this heat advisory at Jun 20, 2021, 2:48 PM CDT for 6 counties in Texas. It took effect at Jun 21, 2021, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2021, 2:48 PM CDT (19:48 UTC)
- In effect from
- Jun 21, 2021, 12:00 PM CDT
- Expired
- Jun 21, 2021, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX, Reeves County, TX, Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 205 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -728 J/kg
- Mixed-layer LCL
- 1937 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
439 WWUS74 KMAF 201948 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 248 PM CDT Sun Jun 20 2021 TXZ275-277-278-210800- /O.NEW.KMAF.HT.Y.0008.210621T1700Z-210622T0200Z/ /O.CON.KMAF.EH.W.0002.000000T0000Z-210621T0100Z/ Chinati Mountains-Davis Mountains-Davis Mountains Foothills- Including the cities of Fort Davis and Alpine 248 PM CDT Sun Jun 20 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT MONDAY... * WHAT...For the Excessive Heat Warning, dangerously hot conditions with temperatures up to 103. For the Heat Advisory, temperatures up to 100 expected. * WHERE...Davis Mountains Foothills, and Chinati and Davis Mountains. * WHEN...For the Excessive Heat Warning, until 8 PM CDT this evening. For the Heat Advisory, from noon to 9 PM CDT Monday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ271-210800- /O.CON.KMAF.EH.W.0002.000000T0000Z-210621T0100Z/ /O.CON.KMAF.HW.A.0029.210621T2100Z-210622T0600Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 148 PM MDT Sun Jun 20 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...For the Excessive Heat Warning, dangerously hot conditions with temperatures up to 102 expected. For the High Wind Watch, northeast winds 35 to 45 mph with gusts up to 55 mph possible. * WHERE...Elevations between 5000 and 6500 feet in the Guadalupe and Delaware Mountains in Texas for the Excessive Heat Warning. Mainly Guadalupe Pass for the High Wind Watch. * WHEN...For the Excessive Heat Warning, from noon today to 7 PM MDT this evening. For the High Wind Watch, from Monday afternoon through Monday evening. * IMPACTS...Travel could be difficult through Guadalupe Pass due to high winds, especially for high profile vehicles. Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NMZ027-210100- /O.CON.KMAF.EH.W.0002.000000T0000Z-210621T0100Z/ Guadalupe Mountains of Eddy County- Including the city of Queen 148 PM MDT Sun Jun 20 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...Dangerously hot conditions with temperatures up to 103 expected. * WHERE...In New Mexico, elevations between 5000 and 6500 feet in the Guadalupe Mountains of Eddy County. In Texas, elevations between 5000 and 6500 feet in the Davis Mountains Foothills, and the Davis and Chinati Mountains. * WHEN...From 1 PM CDT /noon MDT/ this afternoon to 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ276-279>282-210800- /O.NEW.KMAF.HT.Y.0008.210621T1700Z-210622T0200Z/ /O.CON.KMAF.HT.Y.0007.000000T0000Z-210621T0100Z/ Marfa Plateau-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- Including the cities of Marfa, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, and Castolon 248 PM CDT Sun Jun 20 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT MONDAY... * WHAT...For the first Heat Advisory, temperatures up to 106. For the second Heat Advisory, temperatures up to 107 expected. * WHERE...Rio Grande Valley, Marfa Plateau, Central Brewster, and Chisos Basin. * WHEN...For the first Heat Advisory, until 8 PM CDT this evening. For the second Heat Advisory, from noon to 9 PM CDT Monday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NMZ028-029-033-034-TXZ045-046-050-051-059>062-067-068-075-270- 272>274-210100- /O.CON.KMAF.HT.Y.0007.000000T0000Z-210621T0100Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Dawson-Andrews-Martin-Loving-Winkler- Ector-Midland-Ward-Crane-Pecos- Guadalupe Mountains Above 7000 Feet- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, Stanton, Mentone, Kermit, Odessa, Midland, Monahans, Crane, Fort Stockton, Guadalupe Mountains NP, Van Horn, and Pecos 248 PM CDT Sun Jun 20 2021 /148 PM MDT Sun Jun 20 2021/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Temperatures up to 99 degrees in the mountains, up to 105 degrees in the plains and 108 to 114 degrees along the river valleys. * WHERE...Southeast New Mexico and much of southwest and western Texas. * WHEN...From 1 PM CDT /noon MDT/ this afternoon to 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
2 follow-up statements
072 WWUS74 KMAF 210753 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 253 AM CDT Mon Jun 21 2021 TXZ282-212000- /O.UPG.KMAF.HT.Y.0008.210621T1700Z-210622T0200Z/ /O.NEW.KMAF.EH.W.0003.210621T1700Z-210622T0200Z/ Lower Brewster County- Including the cities of Big Bend NP, Lajitas, and Castolon 253 AM CDT Mon Jun 21 2021 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... * WHAT...Dangerously hot conditions with temperatures up to 116 expected. * WHERE...Lower Brewster County along the Rio Grande including Rio Grande Village, Castolon, and Lajitas. * WHEN...From noon today to 9 PM CDT this evening. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ271-212000- /O.UPG.KMAF.HW.A.0029.210621T2100Z-210622T0600Z/ /O.NEW.KMAF.HW.W.0033.210621T1800Z-210622T0600Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 153 AM MDT Mon Jun 21 2021 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... * WHAT...Northeast winds 40 to 50 mph with gusts up to 65 mph expected. * WHERE...Guadalupe and Delaware Mountains in Texas, mainly Guadalupe Pass. * WHEN...From noon today to midnight MDT tonight. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Consider another route. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ082-212000- /O.EXA.KMAF.HT.Y.0008.210621T1700Z-210622T0200Z/ Terrell- Including the cities of Dryden and Sanderson 253 AM CDT Mon Jun 21 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... * WHAT...Temperatures up to 100 expected. * WHERE...Terrell County. * WHEN...From noon today to 9 PM CDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ275>281-212000- /O.CON.KMAF.HT.Y.0008.210621T1700Z-210622T0200Z/ Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley- Including the cities of Marfa, Fort Davis, Alpine, Big Bend NP, Panther Junction, Marathon, Chisos Basin, and Presidio 253 AM CDT Mon Jun 21 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... * WHAT...Temperatures up to 108 expected. * WHERE...Marfa Plateau, Davis Mountains Foothills, Chisos Basin and Presidio Valley, Davis and Chinati Mountains, and Central Brewster County. * WHEN...From noon today to 9 PM CDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
051 WWUS74 KMAF 211926 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 226 PM CDT Mon Jun 21 2021 TXZ282-220200- /O.CON.KMAF.EH.W.0003.000000T0000Z-210622T0200Z/ Lower Brewster County- Including the cities of Big Bend NP, Lajitas, and Castolon 226 PM CDT Mon Jun 21 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Dangerously hot conditions with temperatures up to 116 expected. * WHERE...Lower Brewster County along the Rio Grande including Rio Grande Village, Castolon, and Lajitas. * WHEN...From noon today to 9 PM CDT this evening. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ271-220600- /O.CON.KMAF.HW.W.0033.000000T0000Z-210622T0600Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 126 PM MDT Mon Jun 21 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Northeast winds 40 to 50 mph with gusts up to 65 mph expected. * WHERE...Guadalupe and Delaware Mountains in Texas, mainly Guadalupe Pass. * WHEN...From noon today to midnight MDT tonight. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Consider another route. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ082-275>281-220200- /O.CON.KMAF.HT.Y.0008.000000T0000Z-210622T0200Z/ Terrell-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley- Including the cities of Dryden, Sanderson, Marfa, Fort Davis, Alpine, Big Bend NP, Panther Junction, Marathon, Chisos Basin, and Presidio 226 PM CDT Mon Jun 21 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Temperatures up to 108 expected. * WHERE...Marfa Plateau, Davis Mountains Foothills, Chisos Basin and Presidio Valley, Davis and Chinati Mountains, and Central Brewster County. * WHEN...From noon today to 9 PM CDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this heat advisory went out at Jun 20, 2:47 PM CDT, 1 minute earlier.
Area forecast discussion, Jun 20, 2:47 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
247 PM CDT Sun Jun 20 2021
.SHORT TERM...
(This evening through Monday night)
Still hot and getting hotter on this the first day of summer.
Temperatures have already reached the century mark along the Rio
Grande and over the upper Trans Pecos, and the current Heat Advisory
and Excessive Heat Warnings remain valid. Therefore we will continue
these highlights until expiration at 7 pm CDT/6 pm MDT.
High-resolution models continue to indicate scattered convection
coming off the Sacramentos at press time to develop and propagate
east southeastward across portions of southeastern New Mexico and
the northern Permian Basin tonight. Not sure whether this activity
will progress that far east tonight given that MLCAPE will be
limited as the PBL decouples this evening and that the convection
will likely be elevated in nature and thus starved, but at least
isolated storm coverage can be expected this evening over much of
southeastern New Mexico and the far northwestern Permian Basin.
There is a high likelihood that this activity will not be severe;
however, gusty and erratic winds and dry lightning strikes are
possible in and near any thunderstorm this evening. Otherwise expect
lows tonight to be a tad above normal for this time of year given
today's very warm highs and some wind to keep the PBL mixed up a
bit.
Strong (for this time of year) surface anticyclogenesis over the
central Plains states will send a cold front down across west Texas
and southeastern New Mexico during the day Monday. The front should
reach a Carlsbad to Hobbs to Lamesa line by mid morning, reaching
the I-20 corridor shortly before noon, I-10 by mid afternoon, then
finally reaching the Rio Grande by sunset. Behind the front, north
to northeast winds of 15 to 25 mph with gusts as high as 30 mph are
possible, and given the antecedent dry conditions across the South
Plains, localized dirt advection is possible over the northwestern
Permian Basin. Gap winds will be possible through Guadalupe Pass as
the differential pressure gradient sets up and we will maintain the
current High Wind Watch as is, although we expect that high winds
will be limited in time and that wind speeds will be marginal. And
to add insult to injury, compressional warming ahead of the front
along with maximal insolation will send temperatures well above the
century mark mainly south of I-10 tomorrow afternoon. We will
therefore introduce a Heat Advisory from the Davis Mountains south
across the Big Bend for Monday afternoon. North of where frontal
passage occurs at time of peak heating, temperatures will be around
10 degrees cooler than today's highs.
Whether there will be sufficient buoyancy and instability for storms
along and behind the front is a good question. Have maintained at
least isolated mention of thunderstorms from the eastern Permian
Basin southwest across the Davis Mountains, Big Bend, and lower
Trans Pecos regions of west Texas, where the latter area is in SPC's
Day2 Marginal risk for severe convection. There should be sufficient
MLCAPE down there and shear is supportive of a multicellular mode,
but there are also questions about whether robust updrafts can
sustain themselves against a stout elevated mixed layer. We have
therefore withheld positive mention of severe until the signals
become clearer.
&&
.LONG TERM...
(Tuesday through next Sunday)
Tuesday will begin w/lows in the L/M 60s making for a very
comfortable morning. MAF could flirt with the record minT of 60F,
however this will be difficult with lingering post frontal moisture
and cloud cover. Nonetheless, we will definitely welcome this
cooler weather! The rest of the day should be mild for late June
standards with skies gradually clearing and highs only reaching
the U80s/L90s in most locations. Winds will slowly veer back
around to the S as the sfc high departs off the E. Isold showers
and t-storms will be possible over the higher terrain Tuesday
afternoon and evening. By Wednesday, the 594 dam high will be
positioned directly over W TX allowing temps to warm back into the
U90s/L100s. NBM may be underestimating sfc temps by a degree or
two, but will not deviate too much from the blends from Day 4
onwards. Isold convection will again be possible across far
western portions of the CWA on Wednesday afternoon. Similar
conditions will exist Thursday and Friday as the axis of the upper
level ridge remains centered over the region. Long range models
are suggesting a weakening of the ridge by next weekend. Broad
upper lvl troffing over the N plains will keep our region under NW
flow aloft which would help usher in cooler air and better
precipitation chances from Saturday through the following Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 75 91 61 87 / 10 30 20 0
Carlsbad 73 95 64 93 / 20 10 10 0
Dryden 75 101 69 90 / 0 20 30 10
Fort Stockton 78 101 64 89 / 0 20 20 0
Guadalupe Pass 74 91 61 88 / 20 10 10 0
Hobbs 71 91 61 89 / 20 10 10 0
Marfa 67 98 55 90 / 10 20 20 10
Midland Intl Airport 75 94 63 88 / 10 20 20 0
Odessa 76 92 64 88 / 10 20 20 0
Wink 76 100 65 92 / 10 10 20 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Heat Advisory until 7 PM MDT this evening for Central Lea County-
Eddy County Plains-Northern Lea County-Southern Lea County.
Excessive Heat Warning until 7 PM MDT this evening for Guadalupe
Mountains of Eddy County.
TX...Heat Advisory until 8 PM CDT /7 PM MDT/ this evening for Andrews-
Central Brewster County-Chisos Basin-Crane-Dawson-Eastern
Culberson County-Ector-Gaines-Guadalupe Mountains Above
7000 Feet-Loving-Lower Brewster County-Marfa Plateau-Martin-
Midland-Pecos-Presidio Valley-Reeves County Plains-Van Horn
and Highway 54 Corridor-Ward-Winkler.
Heat Advisory from noon to 9 PM CDT Monday for Central Brewster
County-Chinati Mountains-Chisos Basin-Davis Mountains-Davis
Mountains Foothills-Lower Brewster County-Marfa Plateau-
Presidio Valley.
Excessive Heat Warning until 8 PM CDT /7 PM MDT/ this evening
for Chinati Mountains-Davis Mountains-Davis Mountains
Foothills-Guadalupe and Delaware Mountains.
High Wind Watch from Monday afternoon through Monday evening for
Guadalupe and Delaware Mountains.
&&
70/24/70Hazardous weather outlook, Jun 20, 2:48 PM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 248 PM CDT Sun Jun 20 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-212000- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 248 PM CDT Sun Jun 20 2021 /148 PM MDT Sun Jun 20 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Critically hot temperatures are anticipated across much of west Texas and southeastern New Mexico through the afternoon. An Excessive Heat Warning is in effect for elevations between 5000 and 6500 feet across the Guadalupe, Delaware, Davis, and Chinati Mountains and surrounding foothills for this afternoon, while a Heat Advisory is in effect for southeastern New Mexico as well as the western and central Permian Basin, the Trans Pecos, and Big Bend areas of west Texas. Isolated thunderstorms are forecast for late this afternoon and this evening for much of southeastern New Mexico and the northwestern Permian Basin of west Texas. Gusty and erratic winds and occasional lightning strikes, some dry, can be expected in and near any thunderstorm. .DAYS TWO THROUGH SEVEN...Monday through Saturday Critically hot temperatures are anticipated across parts of the lower Trans Pecos west across the Davis Mountains and Big Bend regions of west Texas. A heat advisory is in effect for these areas beginning at noon Monday and continuing through 9 pm Monday evening. Localized high winds are forecast through Guadalupe Pass on Monday afternoon into the early evening. A High Wind Watch remains in effect for this area. Lastly, a few strong storms are possible across parts of the southeastern Permian basin and lower Trans Pecos regions of west Texas Monday afternoon and evening. Small hail, gusty and erratic winds,and dangerous lightning, some dry, will occur in and near any thunderstorm. No other hazardous weather is expected through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:12 AM CDT | High Wind Watch | MAF | Culberson | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.